Continuation methods for computing Z-/H-eigenpairs of nonnegative tensors

Yueh Cheng Kuo, Wen-Wei Lin, Ching Sung Liu*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


In this paper, a homotopy continuation method for the computation of nonnegative Z-/H-eigenpairs of a nonnegative tensor is presented. We show that the homotopy continuation method is guaranteed to compute a nonnegative eigenpair. Additionally, using degree analysis, we show that the number of positive Z-eigenpairs of an irreducible nonnegative tensor is odd. A novel homotopy continuation method is proposed to compute an odd number of positive Z-eigenpairs, and some numerical results are presented.

Original languageEnglish
Pages (from-to)71-88
Number of pages18
JournalJournal of Computational and Applied Mathematics
StatePublished - 1 Oct 2018


  • Continuation method
  • H-eigenpair
  • Nonnegative tensor
  • Tensor eigenvalue problem
  • Z-eigenpair

Fingerprint Dive into the research topics of 'Continuation methods for computing Z-/H-eigenpairs of nonnegative tensors'. Together they form a unique fingerprint.

Cite this